MAUDE Adverse Event Report: ARTHREX, INC. DX SWIVELOCK SL, 3.5X8.5MM W/FORK EYELET; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHREX, INC. DX SWIVELOCK SL, 3.5X8.5MM W/FORK EYELET; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number DX SWIVELOCK SL, 3.5X8.5MM W/FORK EYELET
Health Effect - Clinical Code Discomfort (2330)
Date of Event 01/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that a patient underwent a scapholunary ligament reconstruction on (b)(6) 2017 due to a scapholunar dissociation.The surgery was performed with an arthrex reconstruction set (internal brace) augmented with ecrl tendon strips, transfixation with k-wire.The patient had good joint cartilage conditions at this time.After the first surgery, the patient suffered from persistent discomfort and renewed dissociation as well as the development of large lysis zones in the area of the screw anchorage of the ligament reconstruction.In a ct performed on the patient, only a radioulnar partially intact joint space was visible.The doctor decided to perform a revision surgery on (b)(6) 2019.When the anchors were removed, one was broken and the other was loose, causing them to grind and damage the cartilage in the radiocarpal joint.The tape showed itself prominently in the joint.The patient received a wrist stiffening due to the incident because the cartilage and bone were so seriously destroyed that a joint-preserving intervention with partial arthrodesis was no longer possible.Due to the arthrodesis of the wrist, the patient can no longer move the wrist.

Brand Name
DX SWIVELOCK SL, 3.5X8.5MM W/FORK EYELET
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8381688
Report Number1220246-2019-00923
Device Sequence Number1651064
Product Code MBI
UDI-Device Identifier00888867287105
UDI-Public00888867287105
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K150648
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberDX SWIVELOCK SL, 3.5X8.5MM W/FORK EYELET
Device Catalogue NumberAR-8978P-1
Device Lot Number10151319
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2019
Initial Report FDA Received Date03/01/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;